Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Quartics over $ {\rm GF}(2\sp{n})$

Authors: Philip A. Leonard and Kenneth S. Williams
Journal: Proc. Amer. Math. Soc. 36 (1972), 347-350
MSC: Primary 12C05
MathSciNet review: 0308088
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A description of the factorization of a quartic polynomial over the field $ {\text{GF}}({2^n})$ is given in terms of the roots of a related cubic.

References [Enhancements On Off] (What's this?)

  • [1] E. R. Berlekamp, H. Rumsey and G. Solomon, Solutions of algebraic equations in fields of characteristic 2, Jet Propulsion Lab. Space Programs Summary 4 (1966), 37-39.
  • [2] -, On the solution of algebraic equations over finite fields, Information and Control 10 (1967), 553-564. MR 37 #6266. MR 0230706 (37:6266)
  • [3] P. A. Leonard, On factoring quartics $ \pmod p$, J. Number Theory 1 (1969), 113-115. MR 38 #5751. MR 0237469 (38:5751)
  • [4] Th. Skolem, The general congruence of 4th degree modulo p, p prime, Nordisk Mat. Tidskr. 34 (1952), 73-80. MR 14, 353. MR 0050603 (14:353e)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12C05

Retrieve articles in all journals with MSC: 12C05

Additional Information

Keywords: Quartic polynomial, cubic polynomial, factorization, $ {\text{GF}}({2^n})$
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society